Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 202, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Aug 14, 2012, 9:01 PM EDT for Juniata County, Perry County, Pennsylvania. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2012, 9:01 PM EDT (01:01 UTC)
- Expired
- Aug 14, 2012, 10:00 PM EDT
- In force
- 59 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Juniata County, PA, Perry County, PA
The radar
The State College radar (KCCX), 85 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 9:15 PM EDT | TSTM WND DMG | Mifflintown, PA | TREE ON HOUSE IN MIFFLINTOWN AND NUMEROUS TREES DOWN IN AREA SURROUNDING MIFFLINTOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 1.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 833 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1690 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
671
WUUS51 KCTP 150101
SVRCTP
PAC067-099-150200-
/O.NEW.KCTP.SV.W.0202.120815T0101Z-120815T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
901 PM EDT TUE AUG 14 2012
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN JUNIATA COUNTY IN CENTRAL PENNSYLVANIA...
NORTHERN PERRY COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 1000 PM EDT
* AT 858 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
TWO SEVERE THUNDERSTORMS OVER CENTRAL AND NORTHEASTERN JUNIATA
COUNTY. BOTH STORMS ARE MOVING EAST AT 20 MPH. THIS STORM IS
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN BOTH
STORMS. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL
DEVELOP OUT OF EITHER STORM.
* LOCATIONS IN THE WARNING INCLUDE...
ICKESBURG...
MCALISTERVILLE...
NEW BLOOMFIELD...
NEWPORT...
MONTGOMERY FERRY AND DUNCANNON...
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11/15...ROUTE
322/22.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.
IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY
IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM ON
THE LOWEST FLOOR.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 4044 7751 4052 7755 4069 7723 4068 7715
4069 7710 4068 7704 4064 7700 4065 7695
4064 7694 4059 7696 4057 7699 4052 7699
4047 7695 4042 7701 4040 7702
TIME...MOT...LOC 0059Z 257DEG 17KT 4051 7745
$$
FORECASTER: DANGELO2 follow-up statements
809
WWUS51 KCTP 150135
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
935 PM EDT TUE AUG 14 2012
PAC067-099-150200-
/O.CON.KCTP.SV.W.0202.000000T0000Z-120815T0200Z/
JUNIATA PA-PERRY PA-
935 PM EDT TUE AUG 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR PERRY AND JUNIATA COUNTIES...
AT 928 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A CLUSTER OF SEVERE THUNDERSTORM CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED NEAR THOMPSONTOWN AND NEWPORT...MOVING EAST AT
20 MPH.
LOCATIONS INCLUDED THE WARNING INCLUDE...
NEW BLOOMFIELD...NEWPORT...DUNCANNON...MONTGOMERY FERRY...AMITY
HALL...THOMPSONTOWN...MILLERSTOWN AND LIVERPOOL.
THESE STORMS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE
11/15...ROUTE 322/22.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THESE STORMS. WHILE
NOT IMMEDIATELY LIKELY...A TORNADO MAY DEVELOP. IF A TORNADO IS
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR DAMAGING
WINDS...DESTRUCTIVE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...AWAY FROM WINDOWS OR EVEN BELOW GROUND LEVEL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 4043 7743 4068 7715 4069 7710 4068 7710
4068 7704 4064 7700 4065 7696 4064 7694
4059 7696 4057 7699 4052 7699 4047 7695
4042 7701 4040 7702
TIME...MOT...LOC 0133Z 257DEG 17KT 4055 7724
$$
FORECASTER: DANGELO831
WWUS51 KCTP 150151
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
951 PM EDT TUE AUG 14 2012
PAC067-150200-
/O.CAN.KCTP.SV.W.0202.000000T0000Z-120815T0200Z/
JUNIATA PA-
951 PM EDT TUE AUG 14 2012
...THE SEVERE THUNDERSTORM WARNING FOR JUNIATA COUNTY IS CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED FOR JUNIATA COUNTY.
LAT...LON 4042 7724 4061 7703 4061 7700 4063 7697
4062 7695 4059 7696 4057 7699 4053 7699
4047 7695 4042 7701 4040 7702
TIME...MOT...LOC 0150Z 270DEG 18KT 4049 7702
$$
PAC099-150200-
/O.CON.KCTP.SV.W.0202.000000T0000Z-120815T0200Z/
PERRY PA-
951 PM EDT TUE AUG 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR PERRY COUNTY...
AT 947 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS MOVING EAST AT 20 MPH.
LOCATIONS INCLUDED THE WARNING INCLUDE...
AMITY HALL...MONTGOMERY FERRY AND LIVERPOOL.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11/15 FROM SOUTH
OF MONTGOMERY FERRY TO NORTH OF LIVERPOOL...ROUTE 322/22 FROM NEAR
NEWPORT TO NORTH OF DUNCANNON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. WHILE
NOT IMMEDIATELY LIKELY...A TORNADO MAY DEVELOP. IF A TORNADO IS
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 4042 7724 4061 7703 4061 7700 4063 7697
4062 7695 4059 7696 4057 7699 4053 7699
4047 7695 4042 7701 4040 7702
TIME...MOT...LOC 0150Z 270DEG 18KT 4049 7702
$$
FORECASTER: DANGELOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 7:48 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Aug 14, 7:48 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 748 PM EDT TUE AUG 14 2012 .SYNOPSIS... A SLOW MOVING COLD FRONT WILL PUSH ACROSS WESTERN PENNSYLVANIA LATE TODAY AND TONIGHT...THEN MOVE THROUGH THE EASTERN PART OF THE STATE ON WEDNESDAY. COLDER AIR ALOFT WILL MOVE ACROSS THE REGION WEDNESDAY HELPING TO CREATE A FEW AFTERNOON SHOWERS AND THUNDERSTORMS...MAINLY ACROSS THE EASTERN HALF OF THE STATE. FAIR WEATHER WILL RETURN FOR THURSDAY AS AN AREA OF HIGH PRESSURE DRIFTS OVERHEAD. ANOTHER... STRONGER COLD FRONT WILL PUSH THROUGH THE STATE ON FRIDAY. AN ANOMALOUS UPPER LEVEL TROUGH WILL LIKELY BE OVER THE NORTHEAST CONUS THIS WEEKEND...ACCOMPANIED BY DRIER AND COOL CONDITIONS. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... SURFACE COLD FRONT CONTINUES TO SLIDE SLOWLY TO THE EAST FROM CENTRAL OHIO ATTM...WITH A WEAK 1011MB MESO LOW ALONG IT NEAR KCMH. VISIBLE SAT LOOP SHOWS THAT PRACTICALLY ALL OF THE EARLIER...THICKER CLOUD COVER HAS DISSOLVED ACROSS THE LOWER SUSQ VALLEY...WHILE THE CONVECTIVE TEMP HAS BEEN REACHED OVER THE PAST 60-90 MINUTES IN MOST OTHER LOCATIONS WITH A FEW/ISOLATED STRONG TSRA SPRINGING UP ACROSS THE SCENT AND WESTERN MTNS OF THE THE STATE. HOURLY MESO ANALYSIS OF MIXED-LAYER CAPE SHOWS A WELL-DEFINED AXIS OF INSTABILITY FORMING FROM NEAR KHGR TO KIPT...WHERE SKIES HAVE BECOME ESSENTIALLY SCT WITH SFC DEWPOINTS IN THE MID/UPR 60S AND RELATIVELY JUICY PWATS OF 1.50-1.75 INCH. MIXED LAYER CAPES ARE 1000-1500 J/KG IN THIS RIBBON. THE SECOND AREA OF LARGE SCALE CONVERGENCE...BUT SOMEWHAT LESSER CAPE VALUES..WILL SUPPORT SHRA/TSRA DEVELOPMENT CLOSER TO THE APPROACHING COLD FRONT ACROSS THE WRN MTNS OVER THE NEXT FEW HOURS. HRRR MODEL SHOWS THE ISOLATED TO SCT TSRA IN THESE AREAS CONGEALING INTO ONE OR MORE BKN LINES OF STRONG TO POTENTIALLY SVR TSRA ACROSS THE CENTRAL ZONES AND SUSQ VALLEY EARLY THIS EVENING. AS THE CFRONT SLOWS ITS EAST PROGRESS OVERNIGHT...AND A FEW WEAK SHORTWAVES RIPPLE NEWD OVERHEAD SOME TRAINING OF THE CONVECTION WILL LIKELY OCCUR AND PRODUCE LOCALLY HEAVY RAIN OF 1-2 INCHES ACROSS THE EASTERN THIRD OF THE CWA. ELSEWHERE ACROSS CENTRAL AND WESTERN PENN...BASIN AVG QPF WILL BE SEVERAL TENTHS OF AN INCH...TO LOCALLY 0.75-1.00. TEMPS WILL COOL INTO THE MID/UPR 50S FOR LOWS ACROSS THE LAURELS AND NW MTNS...JUST IN THE WAKE OF THE CFRONT...WHILE CENTRAL AND ERN SECTIONS OF THE STATE SEE MIN TEMPS BETWEEN 60-65F. ANY PARTIAL CLEARING TONIGHT WILL COMBINE WITH THE LIGHT WIND TO PRODUCE AREAS OF 1/2-1SM FOG AFTER MIDNIGHT. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/... THE INITIAL SFC COLD FRONT WILL EDGE ITS WAY TO ERN PENN DURING THE MIDDAY HOURS WEDNESDAY...WHILE A SECONDARY/DEEPER PUSH OF COOLER AIR WILL MOVE TWD THE SUSQ DURING THE LATE AFTERNOON. WILL LIMIT THE HIGHEST POPS TO 40-50 PERCENT WEDNESDAY ACROSS THE EAST...AND BROAD-BRUSH APPROX 30 PERCENT POPS ELSEWHERE AS A THERMAL TROUGH AT 700 MB APPROACHES FROM THE WEST LATER IN THE AFTERNOON. THE RELATIVE POTENT UPPER SHORTWAVE PASSING ACROSS THE AREA DURING TIME OF MAX HEATING WILL LIKELY PRODUCE SCT PM TSRA...ESPECIALLY ACROSS CENTRAL AND EASTERN PA...WHERE MARGINAL LOW LVL MOISTURE IS PROGGED TO REMAIN. CLOUD COVER WILL AVERAGE 60-70 PERCENT IN MOST AREAS...THOUGH PERIODS OF MORE OVC SKIES COULD OCCUR ACROSS THE WRN MTNS FROM OROGRAPHIC LIFT VIA THE 5-8 KTS WNW FLOW. MAX TEMPS WILL BE QUITE SIMILAR TO TUESDAY/S...IN THE LOWER TO MID 70S ACROSS THE HIGHER TERRAIN OF THE NORTH AND WEST...AND LOWER TO MID 80S IN THE SUSQ VALLEY AND SCENT PENN. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... ANY EVENING TSRA ACROSS THE EASTERN HALF OF THE STATE WILL DIMINISH WED NITE...AS THE SHORTWAVE PASSES EAST OF PA AND A MUCH DRIER AIR OVERSPREADS THE REGION. GEFS PWATS WITH THAT AIRMASS ARE WELL BELOW NORMAL. HIGH PRES AND ASSOC DRY AIR MASS SHOULD PROVIDE THE REGION WITH ABUNDANT SUNSHINE AND LGT WINDS ON THURSDAY. ENS MEAN 8H TEMPS SUPPORT HIGHS FROM NR 80F OVER THE ALLEGHENY HIGHLANDS TO THE M80S IN THE VALLEYS. THE MED RANGE PROGS INDICATE A DEEPENING LOW OVER CENTRAL CANADA WHICH PUSHES A COLD FRONT THROUGH THE GREAT LAKES AND INTO THE STATE ON FRIDAY. HOWEVER...A WEST-EAST SFC RIDGE OVER THE SERN STATES WILL LIKELY SLOW THE FRONT AND DRAG IT TO A CRAWL AS IT GETS TO PA...LAYING OUT NE-SW. THE BEST MSTR STAYS TO THE SOUTH OF THE MID-ATLANTIC REGION. GEFS PWATS AND CAPES INCREASE FRIDAY AS THE NEXT TROUGH AND ACCOMPANYING FRONT PROPAGATE THROUGH. WITH THE WEST TO NORTHWESTERLY FLOW...THERE SHOULD BE ENOUGH INSTABILITY AND FRONTAL FORCING TO EXIST EVEN FAR AWAY FROM THE UPPER DYNAMICS TO INCLUDE TS IN THE FCST. THE FRONT WILL SLOWLY CLEAR THE AREA EARLY IN THE WEEKEND. LINGERING PRECIPITATION IS POSSIBLE EARLY ON SATURDAY. AN ANOMALOUS UPPER LVL TROUGH OVER THE NORTHEAST CONUS SIGNALS SLIGHTLY BLW NORMAL TEMPS THIS WEEKEND WITH ECMWF ENS MEAN 8H TEMPS POINTING TOWARD HIGHS MOSTLY IN THE 70S. BULK OF MED RANGE GUIDANCE ALSO POINTS TOWARD DRY WX OVER THIS WEEKEND WITH SFC HIGH PRES RIDGE PARKED OVR THE STATE. DEPENDING ON THE POSITION OF THAT RIDGE...A WEAK JET WILL BE MOVING THROUGH THE REGION...WHICH DEPENDING ON ITS POSITION COULD ALLOW FOR A PV ANOMALY TO KICK UP A SCATTERED SHOWER OR ISOLATED THUNDERSTORM. AS SUCH...HAVE INCLUDED CHANCE POPS FOR THAT PROBABILITY. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... SEVERAL MORE HOURS OF STORMS WITH HEAVY RAIN. MAIN ISSUE OVERNIGHT WILL BE LOW CLDS AND FOG. EXPECT THINGS TO IMPROVE BY LATE WED MORNING... AS WINDS SHIFT MORE TO THE NW...AND THE UPPER LVL TROUGH MOVES EAST OF THE AREA. WINDS WILL BE ON THE LIGHT SIDE. DECENT CONDITIONS SHOULD PRVAIL FROM LATE WED MORNING INTO THU. PERHAPS SOME FOG FOR THU AM. ANOTHER COLD FRONT WILL MOVE ACROSS ON FRIDAY...THEN A LARGE UPPER LVL LOW WILL KEEP COLD AIR ALOFT INTO THE WEEKEND. THE COLD AIR ALOFT COULD TRIGGER A SHOWER NOW AND THEN. OUTLOOK... THU...A.M. FOG AND MVFR VSBYS EARLY...OTHERWISE VFR. FRI...REDUCED CONDS LIKELY IN PERIODS OF SHOWERS/TSRA WITH A STRONG COLD FRONT APPROACHING FROM THE WEST. SAT AND SUN...MAINLY VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LAMBERT NEAR TERM...LAMBERT SHORT TERM...LAMBERT LONG TERM...FITZGERALD/CERU AVIATION...MARTIN
Hazardous weather outlook, Aug 14, 6:33 AM EDT, 14 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 633 AM EDT TUE AUG 14 2012 PAZ006-011-012-017>019-025>028-034>037-041-042-045-046-049>053- 056>059-063>066-151045- POTTER-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON- FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY- DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 633 AM EDT TUE AUG 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING IN ADVANCE OF AN APPROACHING COLD FRONT. THERE IS A SLIGHT CHANCE THAT SOME OF THESE STORMS COULD CONTAIN DAMAGING WIND GUSTS OR LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004-005-010-024-033-151045- WARREN-MCKEAN-ELK-CAMBRIA-SOMERSET- 633 AM EDT TUE AUG 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 14, 8:21 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
821 PM EDT TUE AUG 14 2012
PAZ027-028-050-150045-
JUNIATA PA-MIFFLIN PA-SNYDER PA-
821 PM EDT TUE AUG 14 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL JUNIATA...
NORTHEASTERN MIFFLIN AND SOUTHWESTERN SNYDER COUNTIES...
AT 816 PM EDT...A STRONG THUNDERSTORM WAS NEAR LEWISTOWN...MOVING
NORTHEAST AT 20 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT ALFARATA...BELLTOWN AND MCCLURE.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22/522...ROUTE
322...ROUTE 322/22...ROUTE 522.
LAT...LON 4049 7751 4063 7765 4082 7734 4083 7725
4067 7710
FORECASTER: MARTINSpecial weather statement, Aug 14, 8:25 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
825 PM EDT TUE AUG 14 2012
PAZ012-018-019-045-150100-
NORTHERN CENTRE PA-NORTHERN CLINTON PA-SOUTHERN CENTRE PA-
SOUTHERN CLINTON PA-
825 PM EDT TUE AUG 14 2012
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CENTRE AND SOUTHEASTERN
CLINTON COUNTIES...
AT 821 PM EDT...A STRONG THUNDERSTORM WAS NEAR HOWARD...MOVING
NORTHEAST AT 20 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT BEECH CREEK...LAMAR...MILL HALL AND DUNNSTOWN.
THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 163 AND 183.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...STATE
ROAD 120.
LAT...LON 4123 7737 4110 7724 4091 7764 4105 7778
4127 7742
FORECASTER: MARTINLocal storm report, Aug 14, 8:26 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
826 PM EDT TUE AUG 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL STATE COLLEGE 40.79N 77.86W
08/14/2012 M0.75 INCH CENTRE PA PUBLIC
PSU MET STUDENT REPORTED PENNY SIZE HAIL AT MARTIN
STREET AND ON AARON DRIVE
&&
EVENT NUMBER CTP1200399
MACHLocal storm report, Aug 14, 8:28 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
828 PM EDT TUE AUG 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM HAIL LEWISBERRY 40.14N 76.86W
08/14/2012 M0.70 INCH YORK PA TRAINED SPOTTER
&&
EVENT NUMBER CTP1200400
MACHSpecial weather statement, Aug 14, 8:29 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
829 PM EDT TUE AUG 14 2012
PAZ035-036-150100-
FRANKLIN PA-FULTON PA-
829 PM EDT TUE AUG 14 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL FULTON AND
WESTERN FRANKLIN COUNTIES...
AT 825 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
NEEDMORE TO CLAYLICK...MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL AFFECT MCCONNELLSBURG...FORT LITTLETON AND
GREENCASTLE.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 174 AND 187...I-70 BETWEEN
MILE MARKERS 151 AND 153...I-81 BETWEEN MILE MARKERS 1 AND 11.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
30...ROUTE 522.
LAT...LON 3993 7825 3998 7822 4011 7793 4006 7786
4009 7784 3972 7755 3972 7799
FORECASTER: MARTINLocal storm report, Aug 14, 8:30 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
830 PM EDT TUE AUG 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL ELIZABETHTOWN 40.15N 76.60W
08/14/2012 E0.88 INCH LANCASTER PA PUBLIC
0730 PM HAIL STATE COLLEGE 40.79N 77.86W
08/14/2012 M0.75 INCH CENTRE PA PUBLIC
PSU MET STUDENT REPORTED PENNY SIZE HAIL AT MARTIN
STREET AND ON AARON DRIVE
0735 PM HAIL 2 N SPRING GROVE 39.91N 76.86W
08/14/2012 M0.50 INCH YORK PA TRAINED SPOTTER
0745 PM HAIL GRANTVILLE 40.38N 76.65W
08/14/2012 M0.88 INCH DAUPHIN PA TRAINED SPOTTER
0816 PM HAIL LEWISBERRY 40.14N 76.86W
08/14/2012 M0.70 INCH YORK PA TRAINED SPOTTER
&&
EVENT NUMBER CTP1200398 CTP1200399 CTP1200397 CTP1200396 CTP1200400
MACHThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 8:05 PM EDT | Special Weather Statement | CTP | Schuylkill | 25 min |
| Aug 14, 8:09 PM EDT | Special Weather Statement | CTP | Dauphin | 36 min |
| Aug 14, 8:17 PM EDT | Special Weather Statement | CTP | Adams | 28 min |
| Aug 14, 8:21 PM EDT | Special Weather Statement | CTP | Juniata | 24 min |
| Aug 14, 8:25 PM EDT | Special Weather Statement | CTP | Clinton | 35 min |
| Aug 14, 8:29 PM EDT | Special Weather Statement | CTP | Franklin, Fulton | 31 min |
| Aug 14, 8:38 PM EDT | Severe Thunderstorm Warning | CTP | Juniata, Snyder | 37 min |
| Aug 14, 9:02 PM EDT | Special Weather Statement | CTP | Franklin | 58 min |
| Aug 14, 9:24 PM EDT | Areal Flood Advisory | CTP | Juniata, Perry, Snyder | 3 hr |
| Aug 14, 9:25 PM EDT | Special Weather Statement | CTP | Adams | 35 min |
| Aug 14, 9:31 PM EDT | Special Weather Statement | CTP | Cumberland | 44 min |
| Aug 14, 9:33 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Franklin | 57 min |
| Aug 14, 9:56 PM EDT | Special Weather Statement | CTP | Dauphin | 34 min |
| Aug 14, 10:12 PM EDT | Flash Flood Warning | CTP | Cumberland, Dauphin, Perry | 3 hr |
| Aug 14, 10:43 PM EDT | Special Weather Statement | CTP | Dauphin, Lebanon, York | 62 min |
| Aug 14, 11:50 PM EDT | Special Weather Statement | CTP | Lancaster | 40 min |
| Aug 15, 6:12 PM EDT | Special Weather Statement | CTP | Cameron | 63 min |
| Aug 15, 6:42 PM EDT | Special Weather Statement | CTP | Mifflin | 33 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.